Texas, 2003

Flash Flood in Texas, February 21, 2003

February 21, 2003 · NWS SHV · 1 event in 1 county or zone

Flood waters closed County Roads 94, 706, and 2497.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Flood waters closed County Roads 94, 706, and 2497.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 21, 11:50 AM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Feb 21, 11:50 AM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1150 AM CST FRI FEB 21 2003

UPDATED TO REMOVE DENSE FOG ADVISORY. ADJUSTED TEMPS A LITTLE MAINLY
SE HALF OF AREA. SEPARATED GRANT AND LASALLE TO GIVE THEM HIGH OF 65
TO 70. ADJUSTED POPS UP TO NEAR 100 PERCENT NORTH AND WEST. ADJUSTED
DOWN TO LIKELY CATEGORY SOUTH. LOOKING FOR BRUNT OF EXCITEMENT TO BE
FROM MID AFTERNOON TO MID EVENING. 17

.SHV...FFA TODAY...LAZ001>006-010>014-017>022-TXZ124>126-136>138-
149>153-165>167.
    ...TORNADO WATCH 11 UNTIL 4 PM...LAZ013-014-017>022-
TXZ152-153-165>167-
Hazardous weather outlook, Feb 21, 12:00 PM CST, 3 hours 30 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-221200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST FRI FEB 21 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND SOUTH OF
INTERSTATE 30...WITH A MODERATE RISK OF SEVERE THUNDERSTORMS
GENERALLY SOUTH OF A LINE FROM RUSK TEXAS TO SHREVEPORT LOUISIANA
AND EL DORADO ARKANSAS.

A DYNAMIC SITUATION...WITH GULF AIR APPROACHING FROM THE SOUTH AND A
VIGOROUS UPPER LEVEL LOW APPROACHING FROM THE BIG BEND REGION OF
WEST TEXAS...WILL HAVE THE POTENTIAL TO PRODUCE A SQUALL LINE AND
SUPERCELL THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS
LOUISIANA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS. A FEW STRONG
TORNADOES ARE POSSIBLE...ALONG WITH LARGE HAIL. STRONG ENVIRONMENTAL
WINDS AND THE SPEED OF THE SYSTEM SUGGESTS THE POSSIBILITY OF
WIDESPREAD DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL BE BE NEEDED THIS AFTERNOON AND TONIGHT.

The radar

The Shreveport radar (KSHV), 152 km away, was scanning. The volume nearest the first event began at 21:32 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Angelina

When
February 21, 3:30 PM CST to 7:15 PM CST
Where
Angelina County, 6 mi SW of Lufkin
Reported by
LAW ENFORCEMENT
Coordinates
31.255, -94.612 (the zone’s center; the record gives no point)

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, February 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5341037.